Alert archive / California / Wind Advisories in 2010

Wind Advisory 19, NWS San Diego, CA

April 19, 2010Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Apr 19, 2010, 8:25 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 20, 2010, 5:00 PM PDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2010, 8:25 PM PDT (03:25 UTC)
In effect from
Apr 20, 2010, 5:00 PM PDT
Expired
Apr 21, 2010, 6:00 PM PDT
In force
25 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2010-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2010-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1545 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WWUS76 KSGX 200325
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
825 PM PDT MON APR 19 2010

...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS TUESDAY
AFTERNOON THROUGH WEDNESDAY MORNING...

.A PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO THE
MOUNTAINS AND DESERTS OF SOUTHERN CALIFORNIA TUESDAY AFTERNOON
THROUGH ERDNESDAY MORNING. WINDS WILL INCREASE FIRST IN THE SAN
BERNARDINO MOUNTAINS AND APPLE VALLEY THEN SPREAD SOUTHWARD TO THE
SAN DIEGO MOUNTAINS AND DESERTS.

CAZ055-056-058-060>062-201130-
/O.NEW.KSGX.WI.Y.0019.100421T0000Z-100421T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
825 PM PDT MON APR 19 2010

...WIND ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 11 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM TUESDAY TO 11 AM PDT
WEDNESDAY. 

* TIMING: TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING.

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS AROUND 50 MPH.

* VISIBILITY: COULD BE REDUCED AT TIMES IN THE DESERTS DUE TO
  BLOWING DUST AND SAND.

* IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS.
  TREE LIMBS COULD BREAK...AND LOOSE OBJECTS COULD BE BLOWN AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PG
6 follow-up statements
922 
WWUS76 KSGX 201101
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
401 AM PDT TUE APR 20 2010

...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS TONIGHT AND WEDNESDAY...

.A PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY ONSHORE WINDS TO
THE MOUNTAINS AND DESERTS OF SOUTHWEST CALIFORNIA AT TIMES TONIGHT
AND WEDNESDAY. 

CAZ055-056-058-060>062-202115-
/O.CON.KSGX.WI.Y.0019.100421T0000Z-100421T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
401 AM PDT TUE APR 20 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT WEDNESDAY. 

* TIMING: INCREASING THIS AFTERNOON...STRONGEST TONIGHT AND
  WEDNESDAY.

* WINDS: AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH. STRONGEST WINDS NEAR THE RIDGE TOPS AND ALONG AND NEAR
  DESERT SLOPES OF THE MOUNTAINS.

* VISIBILITY: COULD BE REDUCED AT TIMES TO NEAR ZERO IN THE
  DESERTS DUE TO BLOWING DUST AND SAND...MAINLY TONIGHT.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES. IN THE DESERTS...AREAS OF BLOWING
  DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES. IN THE DESERTS...AREAS OF BLOWING DUST
AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO.

&&

$$

MARTIN
589 
WWUS76 KSGX 201954
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1254 PM PDT TUE APR 20 2010

...LOCAL STRONG GUSTY WINDS TONIGHT AND WEDNESDAY...

.A PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY ONSHORE WINDS TO
THE MOUNTAINS AND DESERTS OF SOUTHWEST CALIFORNIA AT TIMES
TONIGHT AND WEDNESDAY. STRONG WINDS WILL ALSO DEVELOP IN THE
COASTAL AREAS WEDNESDAY.

CAZ042-043-050-210600-
/O.EXB.KSGX.WI.Y.0019.100421T1500Z-100422T0000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-
1254 PM PDT TUE APR 20 2010

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM PDT WEDNESDAY. 

* TIMING: WEDNESDAY MORNING THROUGH THE AFTERNOON.

* WINDS: AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES. 

&&

$$

CAZ055-056-058-060>062-210600-
/O.EXT.KSGX.WI.Y.0019.100421T0000Z-100422T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1254 PM PDT TUE APR 20 2010

...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM
PDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM PDT WEDNESDAY. 

* TIMING: STRONGEST WINDS TONIGHT AND WEDNESDAY.

* WINDS: AREAS OF WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS
  TO 50 MPH. STRONGEST WINDS NEAR THE RIDGE TOPS AND ALONG AND
  NEAR DESERT SLOPES OF THE MOUNTAINS.

* VISIBILITY: COULD BE REDUCED AT TIMES TO NEAR ZERO IN THE  
  DESERTS DUE TO BLOWING DUST AND SAND...MAINLY TONIGHT.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS
  AND DOWNED POWER LINES. IN THE DESERTS...AREAS OF BLOWING DUST
  AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES. IN THE DESERTS...AREAS OF BLOWING DUST AND
SAND COULD REDUCE VISIBILITY TO NEAR ZERO.

&&

$$

SS/ATKIN
871 
WWUS76 KSGX 210436
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
936 PM PDT TUE APR 20 2010

...LOCAL STRONG GUSTY WINDS TONIGHT AND WEDNESDAY...

.A PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY ONSHORE WINDS TO
THE MOUNTAINS AND DESERTS OF SOUTHWEST CALIFORNIA AT TIMES
TONIGHT AND WEDNESDAY. STRONG WINDS WILL ALSO DEVELOP IN THE
COASTAL AREAS WEDNESDAY.

CAZ055-056-058-060>062-211230-
/O.CON.KSGX.WI.Y.0019.000000T0000Z-100422T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
936 PM PDT TUE APR 20 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. 

* TIMING: STRONGEST WINDS TONIGHT AND WEDNESDAY.

* WINDS: AREAS OF WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO
  50 MPH. STRONGEST WINDS NEAR THE RIDGE TOPS AND ALONG AND NEAR
  DESERT SLOPES OF THE MOUNTAINS.

* VISIBILITY: COULD BE REDUCED AT TIMES TO NEAR ZERO IN THE DESERTS
  DUE TO BLOWING DUST AND SAND...MAINLY TONIGHT.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES. IN THE DESERTS...AREAS OF BLOWING DUST AND
SAND COULD REDUCE VISIBILITY TO NEAR ZERO.

&&

$$

CAZ042-043-050-211230-
/O.CON.KSGX.WI.Y.0019.100421T1500Z-100422T0000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-
936 PM PDT TUE APR 20 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM PDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM PDT
WEDNESDAY. 

* TIMING: WEDNESDAY MORNING THROUGH THE AFTERNOON.

* WINDS: AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
  WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
  DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

PG
151 
WWUS76 KSGX 211027
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
327 AM PDT WED APR 21 2010

...AREAS OF STRONG GUSTY WINDS TODAY...

.A PACIFIC STORM SYSTEM WILL BRING AREAS OF STRONG GUSTY ONSHORE
WINDS THROUGH THIS AFTERNOON.

CAZ055-056-058-060>062-212100-
/O.EXT.KSGX.WI.Y.0019.000000T0000Z-100422T0100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
327 AM PDT WED APR 21 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING. 

* TIMING: THROUGH THIS AFTERNOON.

* WINDS: AREAS OF WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS
  TO 50 MPH. STRONGEST WINDS NEAR THE RIDGE TOPS AND ALONG AND
  NEAR DESERT SLOPES OF THE MOUNTAINS.

* VISIBILITY: COULD BE REDUCED AT TIMES TO NEAR ZERO IN THE
  DESERTS DUE TO BLOWING DUST AND SAND.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES. IN THE DESERTS...AREAS OF BLOWING DUST AND
SAND COULD REDUCE VISIBILITY TO NEAR ZERO.

&&

$$

CAZ042-043-050-212100-
/O.EXT.KSGX.WI.Y.0019.100421T1500Z-100422T0100Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-
327 AM PDT WED APR 21 2010

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PDT
THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
PDT THIS EVENING. 

* TIMING: AFTER SUNRISE THROUGH THIS AFTERNOON.

* WINDS: AREAS OF WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

MARTIN
383 
WWUS76 KSGX 212021
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
121 PM PDT WED APR 21 2010

...AREAS OF STRONG GUSTY WINDS TODAY...

.A PACIFIC STORM SYSTEM WILL BRING AREAS OF STRONG GUSTY ONSHORE
WINDS THROUGH THIS AFTERNOON.

CAZ042-043-050-212130-
/O.CAN.KSGX.WI.Y.0019.000000T0000Z-100422T0100Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-
121 PM PDT WED APR 21 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY FOR THE ORANGE AND SAN DIEGO COUNTY COASTAL AREAS AND THE
SAN DIEGO COUNTY VALLEYS.


$$

CAZ055-056-058-060>062-220100-
/O.CON.KSGX.WI.Y.0019.000000T0000Z-100422T0100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
121 PM PDT WED APR 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. 

* TIMING: THROUGH THIS AFTERNOON.

* WINDS: AREAS OF WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS
 TO 50 MPH. STRONGEST WINDS NEAR THE RIDGE TOPS AND ALONG AND  
NEAR DESERT SLOPES OF THE MOUNTAINS.

* VISIBILITY: COULD BE REDUCED AT TIMES TO NEAR ZERO IN THE  
DESERTS DUE TO BLOWING DUST AND SAND.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
 MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE  
LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES. IN THE DESERTS...AREAS OF BLOWING DUST AND
SAND COULD REDUCE VISIBILITY TO NEAR ZERO.

&&

$$

SS
085 
WWUS76 KSGX 220050
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
550 PM PDT WED APR 21 2010


CAZ055-056-058-060>062-220200-
/O.EXP.KSGX.WI.Y.0019.000000T0000Z-100422T0100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
550 PM PDT WED APR 21 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING. 

WINDS HAVE WEAKENED IN THE MOUNTAINS AND DESERTS AND THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE. LOCAL GUSTY WINDS TO 35 MPH
WILL CONTINUE THIS EVENING THEN WEAKEN OVERNIGHT.

$$

SS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 19, 1:45 PM PDT, 6 hours 40 minutes earlier.

Area forecast discussion, Apr 19, 1:45 PM PDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
145 PM PDT MON APR 19 2010

.SYNOPSIS...
WEAK HIGH PRESSURE ALOFT WILL MOVE EAST TONIGHT. A LARGE...SLOW
MOVING WINTER-LIKE STORM MOVING DOWN THE WEST COAST TUESDAY WILL
BRING PERIODS OF RAIN...STRONG WINDS AND MOUNTAIN SNOW TUESDAY NIGHT
THROUGH THURSDAY. THE STORM WILL MOVE EAST FRIDAY FOLLOWED BY HIGH
PRESSURE AND DRY WEATHER FRIDAY AND SATURDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE CLOUDS CLEARED NICELY TODAY AND RESULTED IN A FAIRLY NICE
AFTERNOON. HOWEVER...THE WEATHER TAKES A TURN FOR THE WORSE THE REST
OF THE WEEK.

A LARGE COLD UPPER LOW CURRENTLY OFF THE NORCAL COAST WILL MOVE
SOUTH TONIGHT. WINDS IN OUR AREA WILL SHIFT SOUTHWEST AHEAD OF THE
LOW ON TUESDAY...INCREASING IN SPEED THROUGHOUT THE AFTERNOON AS THE
JET MOVES CLOSER. IT WILL BE QUITE WINDY IN THE AFTERNOON AND
EVENING IN THE MOUNTAINS...DESERTS AND COASTAL WATERS. AS FOR THE
ONSET OF THE RAIN...THE STRONG SOUTHWEST FLOW AHEAD OF THE LOW WILL
SLOW THE EASTWARD PROGRESSION OF THE HEAVIER SHOWERS UNTIL TUESDAY
NIGHT OR WEDNESDAY. BUT LIGHT RAIN OR DRIZZLE IS POSSIBLE AHEAD OF
THE COLD FRONT TUESDAY AFTERNOON/EVENING.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BECOME MORE LIKELY
TUESDAY NIGHT AND WEDNESDAY WITH THE PASSAGE OF A VERY STRONG COLD
FRONT. THIS COLD AIRMASS ASSOCIATED WITH THE CLOSED UPPER LOW WILL
NOT MOVE VERY FAST AND LINGER THROUGH THURSDAY. 500 MB TEMPS PLUNGE
TO -25 TO -30C WEDNESDAY WITH STEEP LAPSE RATES AND A FAIRLY DEEP
MOISTURE PROFILE FAVORING SCATTERED SHOWERS AND ISOLATED
THUNDERSTORM WITH SMALL HAIL WEDNESDAY AND THURSDAY. EMBEDDED
SHORTWAVES ROTATING AROUND THE UPPER LOW WILL ENHANCE ANY CONVECTION
ACTIVITY.

RAIN AMOUNTS WILL VARY WITH THE HIT AND MISS NATURE OF THESE
SHOWERS. OVERALL THOUGH THE RAINFALL AMOUNTS DURING THIS PERIOD WILL
AVERAGE A HALF INCH AT THE COAST TO 1 TO 2 INCHES ON THE COASTAL
MOUNTAIN SLOPES. IN THE DESERTS...ONE QUARTER INCH IN THE UPPER
DESERTS AND LESS THAN ONE QUARTER INCH IN THE LOWER DESERTS.

SNOW LEVELS WILL LOWER TO 4000 FEET...LOWER AT TIMES IN THE HEAVIER
CONVECTIVE CELLS...WITH A SEVERAL INCHES OF HEAVY WET SNOW
ACCUMULATING BTWN 5000-6000 FEET...AND FROM 6-12 INCHES ABOVE 6000
FEET.

BRACE FOR STRONG WINDS TUESDAY NIGHT AND WEDNESDAY AS A STRONG 120
KT JET OVER THE EASTERN PACIFIC TRACKS DIRECTLY OVER SOUTHERN
CALIFORNIA. WINDS ADVISORIES OR HIGH WIND WARNINGS WILL BE NEEDED.
SMALL CRAFT ADVISORIES FOR THE COASTAL WATERS ARE LOOKING QUITE
LIKELY TOO.

.LONG TERM (THURSDAY THROUGH SUNDAY)...
THE COLD CORE LOW LINGERS OVER THE SOUTHWEST THURSDAY FOR CONTINUING
INSTABILITY SHOWERS AND THUNDERSTORMS...THEN WEAKENS AND BEGINS TO
MOVE EAST ON FRIDAY FOR DRY...MILD WEATHER SATURDAY.

&&

.AVIATION...
192000Z...MOSTLY CLEAR THIS AFTERNOON EXCEPT FOR SCT CU OVER THE
MOUNTAINS. PATCHY STRATUS WILL RETURN TO THE COAST THIS EVENING
BETWEEN 3Z AND 6Z. BASES WILL BE AROUND 1500 FT MSL WITH AREAS OF
3-5 SM VSBY. STRATUS SHOULD BREAK UP AROUND 18Z...THEN RETURN AND
RAPIDLY LIFT IN THE AFTERNOON AS A LOW PRESSURE SYSTEM APPROACHES
FROM THE NW. THE LOW WILL BRING INCREASING MID AND HIGH LEVEL
CLOUDS...SHOWERS AND GUSTY WEST WINDS LATE TUESDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...SPECIAL WEATHER STATEMENT FOR MIDWEEK STORM...SEE LAXSPSSGX.

PZ...NONE.

&&

PUBLIC...MOEDE
AVIATION/MARINE...SS

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 8:49 AM PDTSmall Craft AdvisorySGX54 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.